MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM CORTEX SCREW SELF-TAPPING 40MM; NAIL,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM CORTEX SCREW SELF-TAPPING 40MM; NAIL,FIXATION,BONE
Model Number 204.840
Medical Device Problem Codes Break (1069); No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Nonunion/Delayed-union Bone Fracture (2369); No Code Available (3191); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional procode: hwc.Complainant part is not expected to be returned for manufacturer review/investigation.(b)(4).Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, the patient underwent a removal procedure due to a non-union secondary to a broken hardware.A pre-op x-ray was taken and showed 3 va locking screws were broken.During the removal procedure, 4 variable locking screws and 3 cortex screws were removed.1 broken va locking screw and the 3.5 anterolateral right 15 hole plate were left in the patient.The surgeon implanted a tibia nail from smith and nephew to fix the fracture.The procedure was successfully completed with 5 minutes surgical delay.Patient status was unknown.Concomitant device reported: lcp anterolateral distal tibial plate (part # 241.45, lot # unknown, quantity 1).This report is for 1 3.5mm cortex screw self-tapping 40mm.This is report 6 of 9 for (b)(4).
 
Event or Problem Description
It was clarified that four (4) variable locking screws and three (3) cortex screws were removed but not broken.Three (3) of the locking screws were broken.Two (2) of the broken screws were removed; one (1) broken screw and the 3.5 anterolateral right 15-hole plate were left in the patient.

Brand Name
3.5MM CORTEX SCREW SELF-TAPPING 40MM
Common Device Name
NAIL,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10763550
Report Number2939274-2020-04906
Device Sequence Number14324094
Product Code JDS
UDI-Device Identifier10886982146380
UDI-Public(01)10886982146380
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K112583
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number204.840
Device Catalogue Number204.84
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/05/2020
Supplement Date Received by Manufacturer11/05/2020
Initial Report FDA Received Date10/30/2020
Supplement Report FDA Received Date12/01/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3.5MM CORTEX SCREW SELF-TAPPING 40MM.; 3.5MM CORTEX SCREW SELF-TAPPING 40MM.; 3.5MM LCP ANTEROLATERAL DISTAL TIBIA PL 15 HOLES.; 3.5MM VARIABLE ANGLE LOCKING SCREW/SLF-TPNG/STRDRV.; 3.5MM VARIABLE ANGLE LOCKING SCREW/SLF-TPNG/STRDRV.; 3.5MM VARIABLE ANGLE LOCKING SCREW/SLF-TPNG/STRDRV.; 3.5MM VARIABLE ANGLE LOCKING SCREW/SLF-TPNG/STRDRV.; 3.5MM VARIABLE ANGLE LOCKING SCREW/SLF-TPNG/STRDRV.; UNK - SCREWS: TRAUMA.; 3.5MM CORTEX SCREW SELF-TAPPING 40MM; 3.5MM CORTEX SCREW SELF-TAPPING 40MM; 3.5MM LCP ANTEROLATERAL DISTAL TIBIA PL 15 HOLES; 3.5MM VARIABLE ANGLE LOCKING SCREW/SLF-TPNG/STRDRV; 3.5MM VARIABLE ANGLE LOCKING SCREW/SLF-TPNG/STRDRV; 3.5MM VARIABLE ANGLE LOCKING SCREW/SLF-TPNG/STRDRV; 3.5MM VARIABLE ANGLE LOCKING SCREW/SLF-TPNG/STRDRV; 3.5MM VARIABLE ANGLE LOCKING SCREW/SLF-TPNG/STRDRV; UNK - SCREWS: TRAUMA
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR